MAUDE Adverse Event Report: SYNTHES MONUMENT CANNULATED STARDRIVE SCREWDRIVER/T15; SCREWDRIVERS

SYNTHES MONUMENT CANNULATED STARDRIVE SCREWDRIVER/T15; SCREWDRIVERS
Catalog Number 314.114
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Unknown.Device is an instrument and is not implanted/explanted.Date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: dhr review.Part number: 314.114.Synthes lot number: 7993234.Supplier lot number: n/a.Release to warehouse date: 28-apr-2015.Expiration date: n/a.Manufactured by (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tips are stripped on one cannulated screwdriver and one cannulated screwdriver shaft.This was discovered during routine inspection of trays.There was no patient involvement.The devices have been used before and are approximately 6 years old.There was no unusual use of devices and they had been used as intended.There was no damage noted on the mating instruments prior to this complaint.This complaint involves 2 devices.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.The investigation summary indicates that: it was reported that the tips are stripped on one cannulated screwdriver and one cannulated screwdriver shaft.This was discovered during routine inspection of trays.There was no patient involvement.The devices have been used before and are approximately 6 years old.There was no unusual use of devices and they had been used as intended.There was no damage noted on the mating instruments prior to this complaint.Customer quality (cq) engineering investigation: this complaint is confirmed.Both devices are severely twisted and as a result both cracked.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition.A visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed at cq for the returned devices as part of this investigation.No product design issues or discrepancies were observed.Part 1 of 2: visual inspection confirmed the reported complaint condition.The distal tip is worn and also severely twisted in the direction of resistance met during screw extraction.The twist is so severe that it cracked.No fragments appear to have been generated.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.A dimensional inspection could not be accurately obtained at cq due to the post manufacturing damage (twisted and cracked tip which collapsed inward at the crack location).No new, unique or different patient harms were identified as a result of this evaluation.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.Report type correction, ¿product problem¿ checked, omit adverse event.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED STARDRIVE SCREWDRIVER/T15
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key7029043
Report Number1719045-2017-11169
Device Sequence Number1051170
Product Code HXX
UDI-Device Identifier10886982188526
UDI-Public(01)10886982188526(10)7993234
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.114
Device Lot Number7993234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1